MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray.Occupation: district manager.This report includes information known at this time.The investigation is in progress.A follow up report will be submitted should additional relevant information become available or upon completion of the investigation.
 
Event or Problem Description
It was reported that the product manager and rep were about to demonstrate how a wire can bend or kink.The product manager advanced the wire 2-3 inches to show during the demonstration.As the wire guide was taken out of the plastic holder, there were visible imperfections in the wire.The parts of the wire were uneven and not straight.The demonstration was then stopped.It was later reported that the kink was found only after they removed the wire from the wire guide holder.This was a new wire from a new kit.The wire was advanced 2 inches by the product manager when the problem with the wire guide was noticed.Another area near the 40cm mark was noticed as well.No damage was noted to the white hub of the wire guide holder, and the holder itself was intact.Photos of the device before shipping were taken.The device was stored in a stock room, on a shelf, in the proper position.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control and supplier investigation, as well as a visual inspection of the device was conducted during the investigation.The complainant returned one wire guide in a broken wire guide holder to cook for investigation.Because there are multiple locations on the wire guide where the wire is bent and the coil is offset, the complaint can be confirmed on the returned device.Findings of this investigation revealed evidence to suggest the device was manufactured out of specification.The affected component is supplied to cook by an external supplier.A supplier investigation was requested for the returned device.The supplier investigated the physical condition of the returned device as well as the device history record.The supplier inspected the returned device and concluded two kinks and several offsets were visible on the wire guide.This product was shipped as a bulk packed product.However, upon return it was loaded in a wire guide holder that was broken.No occurrences were reported in the device history record that would have contributed to the failure mode.The supplier concluded the root cause could not be identified, but provided potential causes, such as ¿excessive force used¿, ¿improper use¿, ¿improper handling¿, ¿user failure in preparations for use¿ and/or ¿improper removal from packaging." additionally, a document based investigation evaluation was performed.The product device master record found that sufficient inspection activities are in place to identify this failure mode prior to distribution.In response to this incident, cook completed a review of the device history record (dhr) for lot 9347913.The review found no nonconformances that could have contributed to the failure mode.It should be noted that there was one other complaint reported for an unrelated failure.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no non-conformances, and no other lot related complaints from the field for the same failure mode.It was concluded that there is no evidence that nonconforming product exists in house or in field for this failure mode.Based on the information provided, inspection of returned product and the results of the investigation, the cause was traced to manufacturing.Specifically, a supplier manufacturing deficiency and supplier quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8569153
Report Number1820334-2019-01059
Device Sequence Number1638948
Product Code FOZ
UDI-Device Identifier00827002444331
UDI-Public(01)00827002444331(17)200326(10)9347913
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/26/2020
Device Model NumberN/A
Device Catalogue NumberC-UDLMY-801J-ABRM-CUSTOM-0049
Device Lot Number9347913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1